Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online
Ask a Urologist   »  

On medication for a UTI. Urine test done. Experiencing pain in buttock and leg. Are they related?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I was on meds for 7 days for a UTI. Within 3/4 days of finishing meds symptoms returned. Waiting for urine specimen results. In the meantime, I have developed a dull pain in my right buttuck in the last 10 days, I originally thought I had to stretch, but that has not helped. It appears to be going down back of leg, above the knee. No energy, but dismiss that to heat. Could the leg pain be somewhat connected to the UTI?
Posted Tue, 28 Aug 2012 in Urinary and Bladder Problems
Answered by Dr. Rakesh Madhyastha 2 hours later

Thanks for the query
I will need few further details in order to come to a better conclusion

1. Did you have fever?
2. Please tell me the urinary symptoms you are facing now and also what medications you had taken for the fast 7 days
3. Are you a diabetic
4. Does the buttock pain aggravate on walking, standing, running etc? Is the pain better after lying down?

Please get back to me, I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: On medication for a UTI. Urine test done. Experiencing pain in buttock and leg. Are they related? 26 minutes later
I do not have a fever. Symptoms are frequent urination, and some discomfort when urinating. I am not diabetic. I was on nitrofurantoin mono mcr 100mg twice daily for 7 days.
ButtOck pain sitting,walking, standing, with a little relief when flat on bac
Answered by Dr. Rakesh Madhyastha 10 hours later

Thanks for the query

The buttock pain does not look like its related to that back. In uti the pain is mainly below the umbilicus Or at the end of the spine in very few cases. The buttock pain looks more like a musculoskeletal pain which will be relieved on painkillers like Acelofenac.
You were given the right drug for the uti but the recurrence of symptoms could be either due to recurrence of the uti or due to residual effect. The further management would be a repeat urine routine at this point along with urine for culture and sensitivity.
I usually advice my opd patients to consume cranberry juice as it reduces the urinary discomfort adequately you can drink it thrice daily too but please keep in mind that if your doctor restarts you on nitrofurantoin you will have to stop drinking cranberry juice. That's because cranberry juice alkalinises the urine which reduces the burning but nitrofurantoin requires an acidic medium to act.
Another good alternative is a drug called flavoxate XXXXXXX to reduce the symptoms.

Please approach your doctor preferably a nephrologist.

I hope I was of help, please get back to me for any further queries

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor